A 24-year-old female asked:
I have had a mirena (levonorgestrel) iud for about 3 yrs nosw and today i started bleeding more then then the spotting i normally get?
1 doctor answer • 1 doctor weighed in
Family Medicine 34 years experience
Mirena (levonorgestrel): This type of IUD has progesterone in it. Most women do not have periods or get irregular bleeding. What you are describing is a normal effect. If this continues or becomes too bothersome see the doctor who places your Mirena (levonorgestrel).
Created for people with ongoing healthcare needs but benefits everyone.
3.2k viewsAnswered >2 years ago
Last updated Feb 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.